MAUDE Adverse Event Report: ETHICON INC. GUT CHR UD 18IN 7-0 D/A CS175-8; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT CHR UD 18IN 7-0 D/A CS175-8; SUTURE, ABSORBABLE, NATURAL
Catalog Number 1745G
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.
 
Event or Problem Description
It was reported that the patient underwent an eye procedure on (b)(6) 2018 and suture was used.The needle separated from the swage while passing through tissue with little tension.A like device of alternate product code was used to complete the procedure.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).An unopened representative sample was returned for analysis.During the visual inspection of sample, no defects were found on the package.The sample was opened and the swage and attachment area needles were as expected.The suture was dispensed without problems and examined along of the strand and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.Per the conditions of the sample received, no attachment defects were found and the tested sample met the finished goods requirements.

Brand Name
GUT CHR UD 18IN 7-0 D/A CS175-8
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7476321
Report Number2210968-2018-72495
Device Sequence Number1124929
Product Code GAL
UDI-Device Identifier10705031002340
UDI-Public10705031002340
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Catalogue Number1745G
Device Lot NumberLLJ546
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2018
Initial Date Received by Manufacturer 04/09/2018
Supplement Date Received by Manufacturer04/24/2018
Initial Report FDA Received Date05/01/2018
Supplement Report FDA Received Date05/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1